MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 1 S/A CTXB; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 1 S/A CTXB; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB977H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch number: batch llz236, expiration date: 09/30/2022.Date of mfg.: 10/12/2017.A manufacturing record evaluation was performed for the finished device llz236 possible batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent caesarean section on (b)(6) 2019 and suture was used.The needle was detached from the suture after the 3rd stitch by continuous suturing.It was not a control release needle.Further details are not provided from the hp.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/10/2019.Additional h3 investigation summary: one empty opened folder, a detached needle and one suture piece of product code vcpb977, lot llz236 were returned for analysis.During the visual inspection of sample, the swage and attachment area were as expected.The barrel hole was examined under 20x magnification for suture remnant and none was noted.Additionally, there are slightly marks on body that appears to be by use of surgical instrument.The suture end was examined and there isn¿t sufficient impression at the swage end, resulting in the needle pull off.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the pull off - suture needle is a light swage defect, this defect is caused when does not tightens the press correctly and the swage area be weak on the needle/suture.

Brand Name
VCL+ UD 36IN 1 S/A CTXB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9010238
Report Number2210968-2019-87170
Device Sequence Number2312876
Product Code GAM
UDI-Device Identifier10705031056770
UDI-Public10705031056770
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB977H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/10/2019
Patient Sequence Number1